Alert archive / Minnesota / Winter Weather Advisories in 2006

Winter Weather Advisory 4, NWS Twin Cities, MN

February 16, 20067 counties in Minnesota; Barron County, Rusk County, Saint Croix County, Wisconsin

NWS Twin Cities, MN issued this winter weather advisory at Feb 16, 2006, 4:31 AM CST for 7 counties in Minnesota; Barron County, Rusk County, Saint Croix County, Wisconsin. It took effect at Feb 16, 2006, 12:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2006, 4:31 AM CST (10:31 UTC)
In effect from
Feb 16, 2006, 12:00 PM CST
Expired
Feb 16, 2006, 8:12 PM CST
In force
8 hr
Issued by
NWS Twin Cities, MN

Counties Dakota County, MN, Faribault County, MN, Le Sueur County, MN, Rice County, MN, Scott County, MN, Waseca County, MN, Washington County, MN, Barron County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 53 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Feb 16, 3:38 AM CST, 53 minutes earlier.

Area forecast discussion, Feb 16, 3:38 AM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
338 AM CST THU FEB 16 2006

.DISCUSSION...
THE CURRENT NAM AND GFS MODELS ARE IN FAIR AGREEMENT WITH THE PREVIOUS
FORECAST SCENARIO. SNOW IS EXPECTED TO SPREAD ACROSS THE SOUTHEAST
PORTIONS OF OUR COUNTY WARNING AREA. WILL STAY THE COURSE WITH THE
CURRENT WINTER STORM WARNING UNTIL MIDNIGHT. WILL ADD A WINTER
WEATHER ADVISORY FOR A TIER OF COUNTIES FROM THE SOUTHERN PORTIONS
OF THE TWIN CITIES METROPOLITAN TO RICE LAKE AND LADYSMITH...WISCONSIN.
THE 00Z MPX SOUNDING INDICATED A LAYER OF DRY AIR THAT MUST BE
OVER COME BEFORE SATURATION AND SNOW BEGINS. NAM MODEL DATA ON
BUFKIT SUGGESTS THIS SATURATION WILL BEGIN AROUND 16Z IN
MINNEAPOLIS. ISENTROPIC ANALYSIS AT 280K SUPPORTS AN 8 TO 10 HOUR
SNOWFALL EVENT. MID LEVEL TEMPERATURES FAVOR SNOW GROWTH WITH HIGH
SNOW TO WATER RATIOS. THE NAM MODEL CROSS SECTION ON BUFKIT ALSO
SUGGESTS A 3 TO 4 HOUR PERIOD OF STRONG OMEGA AS THE 700 MB TROUGH
SWINGS ACROSS THE AREA THIS AFTERNOON.

WIND CHILLS WILL TUMBLE AS ARCTIC AIR INVADES THE REGION IN THE
WAKE OF THIS SNOW SYSTEM. LATER SHIFTS WILL HAVE TO CONSIDER WIND
CHILL ADVISORIES TONIGHT AND FRIDAY. AN AREA OF COLD AIR STRATO
CUMULUS IS FORECAST TO ACCOMPANY THE ONSET OF THE VERY COLD AIR
TONIGHT AND EARLY FRIDAY. FAIR SKIES AND VERY COLD TEMPERATURES
WILL PERSIST FROM FRIDAY AFTERNOON THROUGH SATURDAY NIGHT.

LONGER TERM...SUNDAY THROUGH THURSDAY
A CONFLUENT NORTHWEST FLOW PATTERN ALOFT BEGINS THE PERIOD WITH HIGH
PRESSURE OVERHEAD. STILL SOME POTENTIAL FOR LIGHT SNOW...MAINLY TO
OUR SOUTH...SUNDAY NIGHT...AS A WEAK WAVE SLIPS BY. MAINTAINED DRY
WEATHER FOR THE REST OF THE FORECAST PERIOD AS THE FLOW ALOFT BECOME
MORE WESTERLY WITH RIDGING IN THE CENTER OF THE COUNTRY. SOME
INDICATION FOR THE 00Z GFS THAT A CLIPPER MAY MOVE SOUTHEAST ACROSS
NORTHERN MN ON WEDNESDAY...BUT THE 00Z ECMWF IS SLOWER AND HAS THE
LOW FARTHER NORTH WITH A COLD FRONTAL PASSAGE IN STORE FOR THE
REGION WEDNESDAY NIGHT/THURSDAY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR BLUE EARTH-
     FARIBAULT-FREEBORN-GOODHUE-MARTIN-RICE-STEELE-WASECA-
     WATONWAN COUNTIES.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT
     FOR DAKOTA-LE SUEUR-SCOTT-WASHINGTON COUNTIES.

WI...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR CHIPPEWA-
    DUNN-EAU CLAIRE-PEPIN-PIERCE COUNTIES.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT
     FOR BARRON-RUSK-ST. CROIX COUNTIES.

&&
Hazardous weather outlook, Feb 15, 12:00 PM CST, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1200 PM CST WED FEB 15 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
161200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1200 PM CST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH
MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW WILL MOVE INTO SOUTHERN MINNESOTA THIS EVENING AND SPREAD
NORTH AND EAST INTO PORTIONS OF WEST CENTRAL WISCONSIN LATE TONIGHT.
SNOW ACCUMULATIONS OF ONE TO THREE INCHES ARE POSSIBLE
OVERNIGHT...ESPECIALLY ACROSS SOUTHERN MINNESOTA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE FOR PARTS OF SOUTHERN
MINNESOTA AND WEST CENTRAL WISCONSIN ON THURSDAY. A WINTER STORM
WARNING IS IN EFFECT FOR THESE AREAS. CHECK THE LATEST WINTER
WEATHER STATEMENTS FOR MORE SPECIFIC DETAILS. IT STILL APPEARS
THAT AREAS SOUTH OF A LINE FROM ST JAMES...THROUGH RED WING...TO
BLOOMER WISCONSIN...WILL BE UNDER THE GREATEST THREAT FOR 6 OR
MORE INCHES OF SNOW. BRISK NORTHWEST WINDS WILL ACCOMPANY THE
SNOW ON THURSDAY...WHICH WILL RESULT IN BLOWING AND DRIFTING SNOW
AND REDUCED VISIBILITIES.

IN ADDITION TO THE SNOW...ARCTIC AIR WILL FOLLOW IN BEHIND THE LOW
PRESSURE SYSTEM THURSDAY NIGHT...AND CONTINUE INTO THE WEEKEND. SUB
ZERO TEMPERATURES ARE LIKELY BOTH FRIDAY AND SATURDAY MORNING...
ESPECIALLY OVER CENTRAL MINNESOTA. A BRISK NORTHWEST WIND COULD
DRIVE WIND CHILL READINGS INTO THE MINUS 25 TO MINUS 35 DEGREE RANGE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS AND SNOWFALL OBSERVERS ARE ENCOURAGED TO CALL WITH
THEIR SNOW ACCUMULATIONS TONIGHT AND THURSDAY.

SCHMIT

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:34 PM CSTWind Chill AdvisoryMPXAnoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more42 hr

Nearby

Winter Weather Advisories in Minnesota, 2006Winter Weather Advisories in Wisconsin, 2006Every winter weather advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.